MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY ARES ANTIBIOTIC-IMPREGNATED PERITONEAL CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY ARES ANTIBIOTIC-IMPREGNATED PERITONEAL CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 93092
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Scarring (2061); Reaction (2414)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Approximately 53 cm of the ares catheter was returned.The catheter was patent and passed leak testing.There was proteinaceous debris observed on the exterior of the catheter.A review of the manufacturing and sterilization records showed no anomalies.All catheters are 100% inspected at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery the patient experienced a reaction with the peritoneal catheter.The entire system was removed.Upon explant, it was stated that there was scarring and diverse adhesions at the distal end of the peritoneal catheter that inserted into the belly.There was no reaction from the valve connection to where the peritoneal catheter entered the belly.Loculations around the liver and inflammatory tissue around the area was also noted.Reportedly, the doctor was going to allergic testing and it might have been because of the antibiotics the patient was allergic to.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARES ANTIBIOTIC-IMPREGNATED PERITONEAL CATHETER
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6142356
Report Number9612164-2016-01215
Device Sequence Number153385
Product Code JXG
UDI-Device Identifier00643169762657
UDI-Public00643169762657
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K110560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/04/2017
Device Catalogue Number93092
Device Lot Number0007715596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2016
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by Manufacturer11/02/2016
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age13 YR
Patient Weight53